Anyone on Birth Control???

  1. So I posted this question in the another thread with the pregnancy and parenting and I didn't get much response. Then stupid me thought that's where people who want to get pregnant go. Anyways...anyone on birth control? Which one and any bad side effects? I've been thinking about the shot but I want to get more feedback. Thanks!
  2. Well I am on BC because I have endomestriosis and my doctor put me on it continusly. We were going to do the shot but it has to many side effects, such as osteoporosis...which I am to young for. All BC has side effects, I think your doctor would know which brand is better for you. I was on Yasmin at one point at it just stoped working on me after 4 months, but I have been on OVCON for 2 yrs and havent had a problem. My advice is not to smoke while your on the pill because it gives you a great chance of getting those side effects.
  3. I'm on Loestrin 24. I used to be on Yasmin until I got really bad acid reflux from it. I still have acid reflux, but not as bad *knock on wood,* and have also lost weight from Loestrin. I especially like how my period is only from Friday-Sunday. I went on the pill to regulate my periods (Sometimes would get them twice a month). Both pills helped with that.
  4. If you're looking to find a birth control method, the best thing to do would be to talk to your GP or gynecologist. Let them know of your situation, any health issues that you have and of any diseases or conditions that run in your family. With the provided information, they will be able to give you a good recommendation to what would best fit your needs.
  5. Wasn't there something saying Depo-Provera causes bone loss?

    I've been on ortho tricyclen for about 5 years. Things were messy when I started, but I don't notice any side effects now.
  6. copper IUD for me. no hormones (i cant have added hormones which is why i chose this) and its good for 10 years. I can have it easily taken out if I decide to have children at anytime.
  7. Pharm student here so I can help you with that. The side effects are more often seen with the products that have estrogen in them...if you have problems with these side effects then they usually switch you to depo-provera which is strictly progestin. They also now make oral bc which is strictly progestin. You can still see the osteoporosis because estrogen and progestin both cause breakdown of bone through production increase in osteoclasts and decrease in osteoblast production which means a double whammy on bone loss. I agree though, the best thing is to talk to your doctor and see what is best for you , as an indiviual, because many different factors of your indiviual health can affect the choice of what bc is best for you. They also make chewable bc for people who can't swallow tablets. Lemme know if you need more information
  8. im on the pill called Aviane...
    before i started taking it i had horrible headaches...but now theyre gone, my skin is better (i had acne before), and im losing weight...well, not "losing" weight,,,,just in a good shape....
    i would recommend the pill ONLY if you have a good memory, because remember you must take it at the same time everyday!!!
  9. I can't take any birth control pills due to the hormones giving me migraines. I've had a Mirena IUD for almost five years now and I love it. I don't even get periods. It is supposed to be good for five years but I was told you can really use it up to ten. I'll find out as soon as I can get an appt with my doctor.

    My friend was on the shot and she gained 20 lbs and would cry as soon as she got it for no reason.
  10. Are there any pills that actually make you lose weight? I've heard yasmin is a diuretic so that helps you not retain so much water..

    please correct me if i'm wrong!
  11. I/we don't use anything but the withdrawal method. I would like to use the contraceptive film every time, but I don't, as my BF complains about the taste. The pill puts weight on me, but I do keep a pack of birth control pills handy to use as emergency, morning-after contraception. I also tried the shot, which put weight on me, and the injection site would hurt really bad. I tried the patch at one point in time, but after I would shower a couple of times it would come off--and it was expensive. I used to use a sterility-inducing nasal spray called Synarel (sp), but it was hideously expensive, even with insurance. Luckily, it's been 10 months since my last pregnancy scare. And the one before that was in the summer of 2005. So I think we're doing good to have only one pregnacy scare per year. However, I'm thinking of getting an IUD-type device inserted. The last thing I want is a child, and I hear the IUD-thingies work very well. Hopefully someone will post some more info on them. I've been reluctant because I heard about bleeding and pain upon insertion, although when compared to the effects of a pregnancy, the side effects from an IUD seem minimal. know.

    What I would REALLY like is for the BF to get the V. But somehow I just can't convince him...

    I really wish they'd get the ball rolling on this male birth control pill. The expensive burden has been on women for far too long...
  12. or for ppl like me who do have a terrible :upsidedown: memory: set the alarm on your cell to remind you to take your pill
    also, helpful would be to pair the pill w/something you do everyday at the same time (have lunch, get up to jog etc)

    Kudos to you for taking charge of your fertility btw!:tup:

  13. I didn't know about the bone loss thing at all . . . I am in health care also and usually am up on these things, but apparently not as much as I should be! How much of a risk is the bone loss for otherwise healthy women? Is there an actual increase in diagnosed osteoporosis? Is the risk offset by calcium supplementation and weight-bearing exercise?
  14. i've been on the depo shot for about 5 years and i love it. never have a period... no more cramping... no more going out and buying tampons or pads...
    some side affects that i've just started noticing.. i think it gives me migraines the day after i get the shot and just in the last year or i'm blaming the weight gain on the pill ;) (although i KNOW i could exercise and eat right and keep it off... but i just don't.. so my fault)

    my boss is 56 and she was on the depo shot for YEARS and she never had any problems with it. in the last year or so her doctor made her stop getting it because of her age and switch to some other form of bc

    and the withdrawl method... i seriously hope no one thinks that's a form of birth control.. i believe too many teenage kids think it is and that's when they get in trouble because they aren't fully educated on the subject.
  15. ^you're right about the withdrawal friend got pregnant that way!